Discussions By Condition: Repiratory conditions


Posted In: Repiratory conditions 0 Replies
  • Posted By: Anonymous
  • February 3, 2009
  • 09:26 PM

For a few years now I have been suffering from respiratory problems caused basically by exercise. It mostly occurs when I'm running, and I think it's important to note that I used to be very athletic and able to run a five-minute mile.

Whenever I run, I feel pain in my throat and chest, and I get the impression that it is difficult to breath. I can't describe the feeling very well, but I always get the impression that I'm breathing in bits of glass. After I stop running (which is, more often that not, soon) I find myself covered in cold sweat, pale, breathing hard, hard pounding, and coughing. The cough is the most interesting part, I think. It lasts sometimes for up to three hours and is quite debilitating. Sometimes it produces mucus or phlegm, and I have gotten a bit of blood mixed into it. It should be noted that this is often after only a couple of minutes of comparatively light exercise.

The doctors I've seen just give me an inhaler and tell me to come back soon so I can pay another bill. No medicine has helped at all The only doctor who seemed remotely curious suggested it might be 'athletically induced asthma.' He gave me a device to test my lung capacity and I thought the point was that exercise was supposed to lower it; I tested my lung capacity many times and even after exercising -- even while in the middle of a coughing fit -- it tested the same. I think that means it isn't athletically induced asthma.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?